Symmetric surface waves over a bump

Jeongwhan Choi, Daniel An, Chaeho Lim, Sangro Park

Research output: Contribution to journalArticle

2 Citations (Scopus)


We study the surface waves of an incompressible fluid passing over a small bump. A forced KdV equation for surface wave is derived without assuming that flow is uniform at far upstream. New types of steady solutions are discovered numerically. Two new cut off values of Froude number are found, above the larger of which two symmetric solutions exist and under the smaller of which two different symmetric solutions exist.

Original languageEnglish
Pages (from-to)1051-1060
Number of pages10
JournalJournal of the Korean Mathematical Society
Issue number6
Publication statusPublished - 2003 Dec 1



  • FKdV equation
  • Periodic wave

ASJC Scopus subject areas

  • Mathematics(all)

Cite this

Choi, J., An, D., Lim, C., & Park, S. (2003). Symmetric surface waves over a bump. Journal of the Korean Mathematical Society, 40(6), 1051-1060.